Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Dramamine be taken while on Metformin, Glimepiride, Carvedilol, Losartan and Allopurinol?

I am an insomniac. Days and nights all mixed up and it s affecting my activities with my family and friends. Thinking of taking Dramamine to sleep earlier and reset my circadian rhythms. I take 5 daily meds--Metformin,1000; Glimepiride, .6; Carvedilol, 6.25 mg X 2; Losartan, 50; Allopurinol, 300; and several supplements. Is Dramamine ok to take with that? My doctor is going to put me on another medication if I can t get some better sleep. I track my sleep patterns with a Fitbit. I want to avoid taking another medicine, and this is my last ditch effort to avoid that.
Mon, 25 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Dramamine can be taken with those drugs as there are no documented interactions between them. Whether it's going to help or not is another discussion though. Dramamine may indeed induce sleep. This is a well-known side effect of drugs like Dramamine. If you're having trouble to sleep at night but you do sleep during the day then perhaps you should discuss this deeper with your doctor. For example a common cause of similar sleep disturbances is depression. So in conclusion, dramamine is OK to take with your current regimen. Make sure you consult your doctor about the best options for your case though.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have type 2 Diabetis. I take one Glimiperide 4mg once a day. My blood sugar is not staying at the level I would like it to be. I am allergic to Metformin (could not breathe when I took it) and I am leery of the other drugs. I took Farxiga and broke out in a whole body rash with itching when taking that drug. When stopped, it took a week for the rash to go away. What drug would you recommend taking along with my Glimiperide?

doctor1 MD

I had a CT EXAM WITH IV Contrast. I am diabetic and take Metformin and actos. I took my medication this morning but had this exam at about 10:40am. I was told not to take the medication for 48 hrs. as it could shut down my kidney s. I ate supper at about 5:40 and took my medication by mistake. 2 tablets Metformin 500 MG ER and one GLIMEPIRIDE 2 MG. I was also told to drink plenty of water. I am worried and was trying to self induce vomiting but it won t work. I called the hospital where this exam was done and spoke to the doctor on call for my doctor and he said that this could happen but might not and that I could drink more and more water to counter balance the medication. What can you recommend?

doctor1 MD

I take glimepiride tabs for my high blood sugar, but I had a steroid shot yesterday for a cold & it has made my sugar levels rise. I have some metformin still from a previous prescription before my dr changed me to glimepiride. My question is, I take the glimepiride at night, but can I take a metformin now to help lower my levels? Is there danger in mixing the 2?